It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-17-2004, 07:04 PM   #1
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 127
Moonrize HB User
Using ortho patch for peri symptoms

Well I finally went to my gyno today after going to:an internist,infectious disease doc,gastroenterologist,urologist and my regular doc.He said I am in preclimactic menopause(perimenopause,I guess!)and is having me use an ortho bc patch to put some estrogen back into my body.I guess all the horrible,sick symptoms I've been having(back pain,night sweats,malaise,anxiety,sour taste in mouth and a million others)are caused by the estrogen levels dropping,this should keep them more even.I don't smoke so it should be ok to use,and hopefully will help me to feel better.I can't take the pill form cause I get nauseous from them.I just hope it will get rid of some of these ill-feelings I have,I had to take time off of work the past 2 months cause I have been so sick.I used to think menopause just meant hot flashes and night sweats,BOY have I been educated!

 
Sponsors Lightbulb
   
Old 11-17-2004, 08:53 PM   #2
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: Chicago, Illinois
Posts: 2,126
ainfante HB Userainfante HB Userainfante HB User
Re: Using ortho patch for peri symptoms

Quote:
Originally Posted by Moonrize
Well I finally went to my gyno today after going to:an internist,infectious disease doc,gastroenterologist,urologist and my regular doc.He said I am in preclimactic menopause(perimenopause,I guess!)and is having me use an ortho bc patch to put some estrogen back into my body.I guess all the horrible,sick symptoms I've been having(back pain,night sweats,malaise,anxiety,sour taste in mouth and a million others)are caused by the estrogen levels dropping,this should keep them more even.I don't smoke so it should be ok to use,and hopefully will help me to feel better.I can't take the pill form cause I get nauseous from them.I just hope it will get rid of some of these ill-feelings I have,I had to take time off of work the past 2 months cause I have been so sick.I used to think menopause just meant hot flashes and night sweats,BOY have I been educated!
Oh sweety, i am with u. Yes, it's been a rough year too for me. I couldn't work either. It's very difficult when the body loses estrogen. I take Prozac instead of hormones and I'm still not 100% but it has helped greatly with the panic and mood swings. My gyne gave me Prempro, haven't started them yet. I'm kind of scared too.

Andrea

 
Sponsors Lightbulb
   
Old 11-18-2004, 05:18 AM   #3
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 127
Moonrize HB User
Re: Using ortho patch for peri symptoms

I am just hoping the patch doesn't make me sick,as in nausea.I was SO sick when pregnant I had to be hospitalized,and who needs that?I also am starting paxil,and hoping that will help somewhat.Some days I don't feel tooooo badly,but I never know how it's going to go from day to day.I'd probably rather have prempro,which I may have to switch to if the patch doesn't do the job.
It's good to know I am not alone facing this thing,it's scary!

 
Old 11-18-2004, 09:54 PM   #4
Senior Member
(female)
 
Join Date: May 2004
Location: Tobyhanna, PA
Posts: 228
Nance77 HB User
Re: Using ortho patch for peri symptoms

Hi..
I was having terrible symptoms also and for weeks lately I was so sick, I couldnt really do anything...I had back pain, night sweats, migraines, anxiety, depression, irregular/prolonged periods, etc etc...I had pelvic exams, pap test, mammogram, blood work 3 different times, and everything came back normal! I felt anything but normal, like I had a deadly disease...My gyn said it was peri menopause, and it was the drop in estrogen that was causing it also...She put me on a low dose birth control pill (loegesterol) and after only being on it for a week, it has helped a little bit so far....My bleeding stopped (as I had an over 3 wk period, not heavy, but still there) and I seem to be able to sleep much better and no night sweats yet....Not every symptom has gone away of course, but I do feel much better...I hope the patch works for you....

 
Old 11-19-2004, 08:45 AM   #5
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 127
Moonrize HB User
Re: Using ortho patch for peri symptoms

I am still not convinced I don't have a deadly disease,I feel AWFUL today!But,I start the patch when my next period comes,I hope it helps just alittle!
Thanks!

 
Old 11-19-2004, 08:53 PM   #6
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: Using ortho patch for peri symptoms

Moonrize I also felt a lot better when I began taking a low dose birth control pill. I am having some other issues arise and might have to switch brands, but overall it has been a bless.

 
Old 11-20-2004, 08:15 AM   #7
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 127
Moonrize HB User
Re: Using ortho patch for peri symptoms

Thanks,that's a good thing to know,that it helped you!I am currently having some bad low and mid back pain,and even run a lowgrade fever,99 or so,which I know really isn't even considered a fever,but man it makes me even sicker.And causes me even more worry,what if it isn't peri?I did have an abdominal/pelvic ultrasound,so I suppose if anything was in there it'd have shown up,but it's still scary.

 
Old 11-20-2004, 09:04 AM   #8
Senior Member
(female)
 
Join Date: May 2004
Location: Tobyhanna, PA
Posts: 228
Nance77 HB User
Re: Using ortho patch for peri symptoms

Quote:
Originally Posted by Hopefully
Moonrize I also felt a lot better when I began taking a low dose birth control pill. I am having some other issues arise and might have to switch brands, but overall it has been a bless.

Hi..
Just wondering what brand you are taking and what your problems were? I am taking Lo-ogesterol and have only been on them about 10 days, but so far no problems..I did take this brand when I was younger, in my 20s and 30s and had no problems..Thanks!

 
Old 11-20-2004, 10:15 AM   #9
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 127
Moonrize HB User
Re: Using ortho patch for peri symptoms

I was given the Ortho Evra patch to wear,as I had trouble years ago with nausea when taking them by mouth.I haven't started it yet,as I just got them and have to start the first day of my next period,whenever that will be.I still get them,but they are never regular,sometimes very heavy.This low back pain is awful!

 
Old 11-20-2004, 06:15 PM   #10
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: Using ortho patch for peri symptoms

Quote:
Originally Posted by Moonrize
Thanks,that's a good thing to know,that it helped you!I am currently having some bad low and mid back pain,and even run a lowgrade fever,99 or so,which I know really isn't even considered a fever,but man it makes me even sicker.And causes me even more worry,what if it isn't peri?I did have an abdominal/pelvic ultrasound,so I suppose if anything was in there it'd have shown up,but it's still scary.



I also have lower back pain...more like tailbone pain, but it's probably from the fibroids that are positions in the back of my uterus towards my rectum. The ob/gyn said that they are probably pressing on nerves in my back. I notice that certain times of the month my back pains become more severe to where I can not sit down for any length of time.

I hope you get some answers and peace of mind soon.

 
Old 11-20-2004, 06:19 PM   #11
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: Using ortho patch for peri symptoms

Quote:
Originally Posted by Nance77
Hi..
Just wondering what brand you are taking and what your problems were? I am taking Lo-ogesterol and have only been on them about 10 days, but so far no problems..I did take this brand when I was younger, in my 20s and 30s and had no problems..Thanks!


I'm taking Loestrin 1/20. I've noticed lately that my glucose levels are high in the morning. Diabetes run in my family so I've been tested twice this year for insulin resistance. The results were negative, praise God. I just don't understand why my glucose is high in the morning, and it becomes higher after I take the Loestrin.

Last edited by Hopefully; 11-20-2004 at 06:19 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Fentanyl patch, Soma and sleepiness Fiona_Jo Pain Management 6 04-21-2010 06:28 PM
Possible complications of Ortho Evra Patch emapes411 Birth Control 1 04-15-2008 03:11 PM
Has anyone heard of the ortho evra patch causing lupus like symptoms? Dark_eyed_angel Lupus 6 01-11-2006 03:51 PM
Ortho-Evra, Mircette, and Ortho-Tri-Cyclen Questions crushme Birth Control 2 10-13-2005 03:26 PM
NOT yet in Peri, but starting "the patch?" viktik Menopause 2 09-20-2005 03:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!